Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 160, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 13, 2004, 12:22 PM CDT for Alcorn County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2004, 12:22 PM CDT (17:22 UTC)
- Expired
- Jun 13, 2004, 1:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Alcorn County, MS
The radar
The Columbus AFB radar (KGWX), 112 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 11:40 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2152 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:15 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 13, 10:15 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1015 AM CDT SUN JUN 13 2004 .DISCUSSION... CURRENT KNQA RADAR SHOWS A FEW SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AN OUTFLOW BOUNDARY LOCATED FROM THE MO BOOTHEEL SOUTHWESTWARD INTO CENTRAL ARKANSAS. THE BOUNDARY WILL SLOWLY MOVE SOUTHEASTWARD THIS MORNING AND WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON. A FEW STORMS THIS AFTERNOON COULD REACH SEVERE LIMITS MAINLY IN AREAS SOUTHWEST OF MEMPHIS. CURRENT FORECAST LOOKS GOOD...NO UPDATES ARE EXPECTED. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && KRS
Hazardous weather outlook, Jun 13, 10:20 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1020 AM CDT SUN JUN 13 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-141000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1020 AM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... AN UPPER LEVEL DISTURBANCE OVER EASTERN OKLAHOMA WILL MOVE INTO CENTRAL ARKANSAS LATER THIS AFTERNOON WHILE AN OUTFLOW BOUNDARY SETTLES ACROSS THE NORTHERN HALF OF THE MID SOUTH. SINCE THE AIRMASS CONTINUES TO BE VERY UNSTABLE THESE FEATURES WILL TRIGGER SCATTERED THUNDERSTORMS. ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ACROSS SOUTHWEST TENNESSEE...NORTHWEST MISSISSIPPI AND EAST CENTRAL ARKANSAS. PENNY SIZE HAIL AND DAMAGING WINDS WILL BE THE MOST LIKELY THREATS. .DAYS TWO THROUGH SEVEN... A TROPICAL DISTURBANCE WILL MOVE INTO THE NORTH-CENTRAL GULF COAST MONDAY. MOISTURE FROM THIS SYSTEM WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO SPREAD INTO THE MIDSOUTH FROM THE SOUTH MONDAY NIGHT INTO TUESDAY...ESPECIALLY IN NORTH MISSISSIPPI. IN ADDITION...THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE MUCH OF THIS WEEK RESULTING IN A DAILY CHANCE OF THUNDERSTORMS. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:35 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss | 40 min |
| Jun 13, 2:40 PM CDT | Flash Flood Warning | MEG | Itawamba | 2 hr |
| Jun 13, 3:44 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 31 min |
| Jun 13, 3:46 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 29 min |
| Jun 13, 4:02 PM CDT | Severe Thunderstorm Warning | MEG | Tippah | 28 min |
| Jun 13, 4:40 PM CDT | Flash Flood Warning | MEG | Lee | 2 hr |
| Jun 13, 4:53 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss | 37 min |
| Jun 13, 5:04 PM CDT | Severe Thunderstorm Warning | MEG | Tippah | 11 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | MEG | Tippah | 7 min |
| Jun 13, 12:14 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 31 min |
| Jun 13, 12:36 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 39 min |
| Jun 13, 12:49 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 26 min |
| Jun 13, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 24 min |
| Jun 13, 1:09 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 21 min |
| Jun 13, 1:21 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 24 min |
| Jun 13, 1:26 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 34 min |
| Jun 13, 1:27 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 33 min |
| Jun 13, 1:56 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 34 min |
| Jun 13, 1:59 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 31 min |
| Jun 13, 2:20 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 25 min |
| Jun 13, 2:24 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 36 min |
| Jun 13, 2:34 PM CDT | Flash Flood Warning | MEG | Carroll | 116 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.